# SDR 2010FA0000706

- Difficulty date: June 21, 2010
- Submitted: July 7, 2010
- Operation: General aviation
- Aircraft: N78WA
- Make and model: Piper PA-28R-201
- Aircraft serial: 7837077
- Aircraft time: 7,221 hours
- Engine: Lyc IO360A1A
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Drag Link
- Part number: 7642603
- Condition: Broken
- Location: Nlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING A TRAINING FLIGHT, THE LANDING GEAR WAS EXTENDED.  UPON GEAR EXTENSION ONLY THE MAIN GEAR DOWN LIGHTS ILLUMINATED.  THE NOSE GEAR DOWN LIGHT REMAINED EXTINGUISHED AND THE GEAR UNSAFE LIGHT REMAINED ILLUMINATED. AFTER EXHAUSTING ALL EFFORTS TO LOCK THE NOSE GEAR DOWN IN FLIGHT THE PLANE LANDED UNEVENTFULLY.  AFTER INSP OF THE NOSE GEAR WAS PERFORMED IT WAS DISCOVERED THAT THE ATTACH POINT ON THE DRAG LINK FOR THE NOSE GEAR DOWN LOCK FAILED AND SEPARATED CAUSING THE NOSE GEAR DOWN LIGHT TO REMAIN EXTINGUISHED, THE GEAR UNSAFE LIGHT ILLUMINATED, AND THE NOSE GEAR UNRELIABLE DOWN.  NO DAMAGE WAS SUSTAINED BY THE AIRPLANE OTHER THAN THE FAILED NOSE GEAR PARTS PREVIOUSLY MENTIONED.
